I'd never heard of it until yesterday. But now I've got it, with inflamed tonsils. Deep joy. My voice is now nothing more than a strained whisper and I'm not leaving my bed today.

Soooo... I'm now taking 8 penicillin tablets a day to attack my throat like a unit of green berets on a mission.

8 Penicillin, along with 12 Gabapentin, 2 Keppra, 2 ibuprofen, and a cod liver oil tablet. How the hell does my body know how to differentiate between them and allow them to do their respective jobs? Who knows? Not I and I can't be arsed to work it out. I'm poorly, you know

20 Replies

  • Poor you.

    At least the fingers are still working.

    I almost started singing the 12days of Christmas along with that list of meds.

    Feel better soon.

    Love n hugs


  • Thank you kindly

    There once was a Baron who only wrote

    He couldn't talk due to his throat

    The kids laughed and stared, his wife genuinely cared

    And so he curled up in bed wearing a coat

  • I see pharyngitis doesn't affect he sense of humour either. You have to laugh don't you? Or you'd cry!!!

    Much love for a speedy recovery xxx


  • Thanks, Janet! Good wishes really help


  • Hope you recover soon baron

    Its got nothing to do with the latest singing episodes I hope.

    It could be this great summer weather we are havin.


  • I don't sing, I only write :)

    Thanks, Pax

  • I used to try to space my meds out just to give my system a chance of distinguishing between them all. Then I met an old friend at the pharmacy counter and, grimacing at the amount of tablets we have to swallow each day, she said "Oh I just tip the whole lot in at once and let them sort themselves out !"

    It's so much easier & my GP said it doesn't make a hape'th of difference.

    I'm sorry your so poorly Andy. Not much you can do except 'keep taking the tablets' and loads of fluids.

    Sending hundreds of hugs so you can stock up, and serious good wishes for a quick recovery ! :O xxx

  • Cat!! She's back! I feel better already :D x

  • ;-) xx

  • Hey we manage to get all the things we've never heard of before don't we. We can't have regulat things lol. Oh dear you sound pants. Hey that sounds like a good cocktail of drugs. I'm sorry you were doing so good. Just ANOTHER blip as they say. Get well xx

  • Thanks, Chuck. I'll be fine, just need a good sleep x

  • Yeah right bless you, your outcome is so positive. Give your body time and then continue you always do xx

  • I'm supposed to be out in the morning doing a 15 mile walk, I'll be out there...

  • Think I'd be keeping the sofa warm! But I can't walk that far any how certainly not 15miles!

  • Hi Andy,

    I had pharyngitis a few years back. It felt like I had swallowed two golf balls.

    I was gonna say "Don't take any antibiotics" as they will probably make things worse, they did for me. Oh yes the pharyngitis went away, so you could say it worked on that part but the very next thing I had was thrush on my tongue!

    Now, I like a bit of salt here and there but this felt like my tongue was permenently dipped in a tub of salt. Not a very nice feeling/taste.

    My Dad had a problem with his ear last year, I think it was. His doc prescribed him antibiotics and again, it helped with his ear but he had a dodgy stomach for a weeks after.

    I don't trust pharmaceuticals or doctors. I try to keep well away from them and I would rather be my own doctor at certain times.

    Take care,


  • Hi Baron, so sorry to see you are poorly with pharangitis. and hope you feel and get better soon

    However I do note your concern about the different meds you are on and I think you are right to be concerned. Over or mixed medication can cause other side effects that you might have if only one med was needed.

    I learnt that especially after my doc put me on some meds that gave me worse neural effects than I had from the BI. I became so disoriented and confused I didn't even know what day it was, and couldn't remember things said to me within seconds.

    In general I ended up feeling almost depressed about everything (despite Dr said he was prescribing for 'anxiety') I ended up so frustrated, I decided to look into everything after the succession of other conditions diagnosed. None of the conditions made me feel physically ill, although blood tests and scans confirmed them. So more meds prescribed - again brain going barmy with neural effects that I know were'nt from my BI, I still have the physical effects though, that's what I've accepted and learnt to live with.

    Back to your concern about your meds. I googled Wikipedia on their site my search word was only - medications -

    Just that search result makes for interesting reading. There's quite a lot covering different areas about what specific types of meds are used for. There is however mention of drugs counteracting with each other, plus risk of overdosing one or other particular ingredient othat may be included in other different meds. Ibuprofen is given as an example because it could mean inadvertently overdosing on the same ingredient in prescribed meds.

    If you feel so inclined, do a check on your meds on the Uk meds check site, which name I don't know, or go to drugs.com. I know drugs.com is an HonCode approved site, don't know about the UK one, but I'm guessing it will be.

    Anyway I do hope you start to improve for you asap. You've got a weekend of French tennis finals to watch while you rest! Shirley

  • Hope you're feeling better mister! Doesn't sound good! Best wishes to you. xx

  • Bless you Baron. Sorry not been in for a couple of days so missed this. Hope the antibiotics have kicked in somewhere vaguely appropriate in your system and you are on the up again. Get well soon x

  • Hoping the pills are taking effect :) Which ones wear the green berets? Gotta get me some of those lol :)

  • I thought I'd post an update...

    As I said to Cat earlier...

    I was having some pretty unpleasant side affects from the meds I was prescribed, I had to stop taking them in fact. I've taken penicillin many times, but this time for some reason I was prescribed 'phenoxymethylpenicillin' and they knocked me sideways. I was like a zombie with the most awful nausea I've ever had.

    However, they did help my throat, so for that I'm over the moon. But, never again...

You may also like...